Texas, 2025Flash Flooding and Hail in Texas, August 11, 2025
August 11, 2025 · NWS AMA · 17 events in 5 counties and zones
Showers and thunderstorms developed in an unstable airmass during the late afternoon of August 11th. Storms mainly developed across the I-40 corridor and shifted south through the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $69,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in an unstable airmass during the late afternoon of August 11th. Storms mainly developed across the I-40 corridor and shifted south through the evening hours. These storms quickly grew to be severe and produce large hail thanks to colder temperatures in the upper atmosphere. A few storms produced gusty winds and localized wind damage. Efficient rainfall led to high rainfall rates and some localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 11, 12:29 PM CST, 4 hours 30 minutes earlier. Its key messages:
- Issued at 1256 PM CDT Mon Aug 11 2025
- Storms this evening may be strong to severe and could produce heavy rain that may lead to localized flash flooding.
- Temperatures over the next week will gradually warm back up to near average.
- A pattern change may lead to additional shower and thunderstorm chances next weekend.
Area forecast discussion, Aug 11, 12:29 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
129 PM CDT Mon Aug 11 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1256 PM CDT Mon Aug 11 2025
- Storms this evening may be strong to severe and could produce
heavy rain that may lead to localized flash flooding.
- Temperatures over the next week will gradually warm back up to
near average.
- A pattern change may lead to additional shower and thunderstorm
chances next weekend.
&&
.SHORT TERM...
(This evening through Tuesday night)
Issued at 1256 PM CDT Mon Aug 11 2025
Conditions are setting up for another active weather day across the
Panhandles, with scattered to widespread thunderstorms expected for
south and central portions of the TX Panhandle. Portions of the OK
and northern TX Panhandles received heavy rain (localized 1-3"
totals) from a line of storms last night, leaving those areas fairly
worked over with lower rain chances. As the upper level system
departs tomorrow, rain cooled air and lingering cloud cover will
make for a pleasant August afternoon with light winds and highs in
the 80s to low 90s. Model guidance suggest there may be enough
lingering moisture and lift in the area to support some isolated
afternoon pop-up convection, capable of brief heavy downpours and
gusty winds (~20% POPs).
Our focus later this evening into the overnight hours is on the
central to southern TX Panhandle, where an upper level shortwave and
diffuse sfc boundary will help fire up potentially strong-severe
convection. In the wake of last night's thunderstorms, satellite
imagery shows cloud cover dissipating surprisingly well over the
area, spelling the potential for sufficient atmospheric
destabilization to occur through the day. Highs in the 80s to low
90s combined with dew pts in the upper 50s to low 60s will help CAPE
values reach 1000-2000 J/kg, in the presence of 20-30 kt bulk shear
values, will create an environment supportive of potentially severe
hail and damaging wind gusts. CAMs show the diffuse sfc boundary
firing up a few scattered cells across the central Panhandle around
4-6 PM, before the upper wave helps initiate more widespread
convection likely along/south of the I-40 corridor. One thing to
watch will be where exactly the boundary sets up, along with the
influence of any new outflow boundaries. While widespread
precipitation is favored across the south, negative boundary
interactions or a further south track of the trough could shunt
the bulk of activity to Lubbock's CWA. But for now, expect showers
and storms to fill in across the south-southeast later this
evening- overnight. Several models have become more aggressive on
forecast rainfall totals tonight, highlighting local bulls-eyes
of 1-3" rain amounts. Thanks to 1.25-1.75" PWATs, we believe those
totals will be achievable, especially for any areas that receive
the strongest storms, multiple rounds of storms, or prolonged
periods of moderate rain behind the initial line of storms.
Highest probabilities to exceed 1" of rain exist generally along
and south of the I-40 and Hwy 60 corridors. These conditions could
produce localized flooding tonight, so we continue urging people
to have access to weather alerts and utilize extra caution on the
roadways.
Harrel
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 1256 PM CDT Mon Aug 11 2025
Quieter weather with highs in the upper 80s to low 90s is looking
favorable Wednesday, with a relatively stagnant synoptic pattern
aloft. By Thu-Fri, high pressure may set back up over the high
Plains, spelling the return of widespread 90s with even a few
spotty triple digits. Lee sfc cyclogenesis off the Rockies also
points to our typical Panhandle breeze coming back, generally in
the 15-25 mph range. Long range ensembles show high pressure
becoming displaced late Friday into the weekend, allowing SW flow
aloft to usher in weak disturbances and improved deep layer
moisture. Currently, expect near average highs in the 90s with
15-25% precipitation chances each day.
Harrel
&&
.AVIATION...
(18Z TAFS)
Issued at 1256 PM CDT Mon Aug 11 2025
Thunderstorm potential increases this evening into the overnight
hours, especially around KAMA after 00z where storm confidence is
highest. KDHT and KGUY have lower chances to be directly impacted,
but have maintained PROB30 groups for those sites. Otherwise,
winds will be mostly light and variable once storms clear with VFR
sky conditions.
Harrel
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...38
LONG TERM....38
AVIATION...38
Hazardous weather outlook, Aug 11, 1:10 PM CST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
210 PM CDT Mon Aug 11 2025
OKZ001>003-TXZ001>020-317-120715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
210 PM CDT Mon Aug 11 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Through Tonight.
Thunderstorms are possible across the Texas and Oklahoma
Panhandles during the afternoon and evening hours today. A few
storms may become severe, with damaging winds and large hail being
the primary factors. Additionally, storms may produce heavy rain
that may lead to localized flash flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible on Tuesday and again this upcoming
weekend across portions of the Panhandles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 11, 4:17 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
517 PM CDT Mon Aug 11 2025
TXZ007-012-112245-
Potter TX-Moore TX-
517 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN POTTER AND SOUTHERN
MOORE COUNTIES THROUGH 545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Valley De Oro, or 23 miles south of Dumas, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Potter
and southern Moore Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 10207 3553 10216 3555 10216 3568 10207
3558 10193 3544 10182
TIME...MOT...LOC 2216Z 235DEG 7KT 3554 10206
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORSpecial weather statement, Aug 11, 4:38 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
538 PM CDT Mon Aug 11 2025
TXZ008-013-112315-
Hutchinson TX-Carson TX-
538 PM CDT Mon Aug 11 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON AND
SOUTHWESTERN HUTCHINSON COUNTIES THROUGH 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fritch, or 11 miles southwest of Borger, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Borger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 10156 3557 10161 3568 10147 3544 10131
TIME...MOT...LOC 2237Z 241DEG 10KT 3554 10151
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
COREvent by event
9 hail, 5 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Hail, Carson
- When
- August 11, 4:59 PM CST to 5:10 PM CST
- Where
- Carson County, 0.18 mi N of Panhandle to 0.63 mi SE of Panhandle
- Measured
- 2 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.353, -101.380
A supercell thunderstorm produced large hail across the city of Panhandle. Hail sizes ranged between golfball and 2 inches on the east side of Panhandle.
Hail, Potter
- When
- August 11, 5:08 PM CST
- Where
- Potter County, 12.55 mi E of Valle de Oro
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -101.890
Hail up to tennis ball size fell along Highway 287 south of Masterson.
Hail, Carson
- When
- August 11, 5:20 PM CST
- Where
- Carson County, 4.18 mi ENE of Panhandle
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.370, -101.310
Hail, Potter
- When
- August 11, 5:23 PM CST
- Where
- Potter County, 7 mi S of Valle de Oro
- Measured
- 1.5 in hail
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 35.350, -102.090
A motorist driving north stopped due to large hail that was estimated to be ping pong ball size.
Thunderstorm Wind, Randall
- When
- August 11, 5:59 PM CST to 6:01 PM CST
- Where
- Randall County, 6.48 mi W of Amarillo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $200
- Reported by
- NWS Employee
- Coordinates
- 35.185, -101.933
Several large tree branches were broken in the Westgate Mall parking lot as well as along Coulter Road.
Hail, Potter
- When
- August 11, 6:03 PM CST to 6:05 PM CST
- Where
- Potter County, 5.78 mi WNW of Amarillo to 2.82 mi W of Amarillo
- Measured
- 1.75 in hail
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 35.240, -101.910
A supercell thunderstorm moved across Amarillo north of I-40. It produced a swath of hail ranging from half dollar size to golfball size. One injury was noted when a female was moving plants outside and was hit in the head with a hailstone that was around golfball size.
Hail, Randall
- When
- August 11, 6:03 PM CST to 6:23 PM CST
- Where
- Randall County, 4.19 mi WSW of Amarillo to 4.13 mi SSW of Amarillo
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.180, -101.890
A supercell thunderstorm brought a swath of hail to the southwest part of Amarillo. Hailstones ranged from around quarter size up to golfball size.
Hail, Randall
- When
- August 11, 6:12 PM CST to 6:30 PM CST
- Where
- Randall County, 6.66 mi NW of Canyon to 4.18 mi N of Canyon
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.058, -101.990
A supercell thunderstorm produced hail from quarter to golfball size to the north and northwest of Canyon.
Flash Flood, Potter
- When
- August 11, 6:20 PM CST to 7:40 PM CST
- Where
- Potter County, 3 mi WNW of Amarillo to 3 mi W of Amarillo
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.209, -101.872
Heavy rain produced an estimated 6 to 12 inches of fast flowing water on couple of residential streets in the northwest part of Amarillo.
Hail, Potter
- When
- August 11, 6:23 PM CST
- Where
- Potter County, 4.52 mi W of Bushland
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 35.180, -102.150
Thunderstorm Wind, Randall
- When
- August 11, 6:23 PM CST
- Where
- Randall County, 3.64 mi NNW of Lake Tanglewood
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.110, -101.800
Thunderstorm Wind, Armstrong
- When
- August 11, 6:51 PM CST
- Where
- Armstrong County, 0.57 mi E of Goodnight
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.030, -101.190
Thunderstorm Wind, Armstrong
- When
- August 11, 7:00 PM CST
- Where
- Armstrong County, 0.57 mi E of Goodnight
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.030, -101.190
Hail, Randall
- When
- August 11, 7:19 PM CST
- Where
- Randall County, 2.65 mi WNW of Palo Duro Canyon State Park
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.970, -101.710
Mostly dime size hail fell but some stones were as large as quarter size. Trees and vegetation were damaged.
Flash Flood, Randall
- When
- August 11, 7:24 PM CST to 8:24 PM CST
- Where
- Randall County, 1.49 mi NNW of Palo Duro Canyon State Park to 1.47 mi NNW of Palo Duro Canyon State Park
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.970, -101.680
An estimated three to four feet of fast flowing water occurred in a normally dry creek bed.
Flash Flood, Randall
- When
- August 11, 7:24 PM CST to 8:00 PM CST
- Where
- Randall County, 0.9 mi S of Amarillo to 0.89 mi S of Amarillo
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 35.187, -101.820
Heavy rainfall brought flooding along Williams Street. At least an inch of water entered a couple of homes in the neighborhood.
Thunderstorm Wind, Collingsworth
- When
- August 11, 9:16 PM CST
- Where
- Collingsworth County, 5.74 mi SE of Wellington
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.790, -100.150
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, August 11, 20251 death · 3 injured · 1 event
- Excessive Heat in Nevada, August 11 to 13, 20251 death · 5 events
- Damaging Wind in South Carolina, August 11, 2025$200,000 · 78 kt wind · 1 event
- Flash Flooding in North Carolina, August 11, 2025$55,000 · 10 events
- Hail and Damaging Winds in Oklahoma, August 11, 2025$25,000 · 1.25 in hail · 14 events
- Flash Flooding and Lightning Strike in South Carolina, August 11, 2025$3,000 · 12 events
- Heat in Maine, August 11, 20259 events
- Flooding and Damaging Winds in Illinois, August 11 to 12, 202552 kt wind · 8 events
- Excessive Heat in California, August 11 to 13, 20256 events
- Hail and Damaging Winds in Texas, August 11, 20251.25 in hail · 4 events
- Flash Flood and Debris Flow in New Mexico, August 11 to 12, 20251.5 in hail · 4 events
- Hail and Damaging Winds in Texas, August 11, 20251.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272615, 1272622, 1272623, 1272624, 1280339, 1272626, 1272903, 1272628, 1272954, 1272629, 1272630, 1272631, 1272632, 1272633, 1272955, 1272960, 1272636.